Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Oct 2, 2007, 2:53 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Oct 3, 2007, 12:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2007, 2:53 PM MDT (20:53 UTC)
- In effect from
- Oct 3, 2007, 12:00 AM MDT
- Expired
- Oct 3, 2007, 9:39 AM MDT
- In force
- 10 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 022053 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 253 PM MDT TUE OCT 2 2007 WYZ003-030500- /O.UPG.KRIW.HW.A.0008.071003T0300Z-071003T1400Z/ /O.NEW.KRIW.HW.W.0009.071003T0600Z-071003T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 253 PM MDT TUE OCT 2 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH OVER THE ABSAROKA MOUNTAIN RANGE THIS EVENING WITH THESE STRONG WINDS EXPECTED TO PUSH DOWN THE EAST SLOPES INTO THE CODY FOOTHILLS SEVERAL HOURS AFTER SUNSET AND CONTINUING THROUGH WEDNESDAY MORNING. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE IN THE CODY FOOTHILLS FROM MIDNIGHT TONIGHT THROUGH 12 NOON WEDNESDAY. WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 70 TO 80 MPH ARE EXPECTED DURING THIS SAME TIME FRAME IN THE VICINITY OF CLARK. PEOPLE HUNTING AND CAMPING IN AND NEAR THE CODY FOOTHILLS SHOULD BE PREPARED FOR THESE STRONG WINDS TONIGHT... ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE CODY AREA SHOULD STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY MORNING...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-030500- /O.NEW.KRIW.HW.W.0009.071003T0600Z-071003T2100Z/ ABSAROKA MOUNTAINS- 253 PM MDT TUE OCT 2 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY. WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH OVER THE ABSAROKA MOUNTAIN RANGE THIS EVENING. SUSTAINED WEST WINDS OF 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE ABSAROKA MOUNTAINS FROM MIDNIGHT TONIGHT THROUGH 3 PM MDT WEDNESDAY. PEOPLE HUNTING AND CAMPING IN THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR THESE STRONG WINDS TONIGHT AND WEDNESDAY...ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-016-030500- /O.NEW.KRIW.HW.A.0009.071003T0900Z-071004T0000Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 253 PM MDT TUE OCT 2 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 3 AM MDT TONIGHT TO 6 PM MDT WEDNESDAY. WEST WINDS MAY INCREASE TO 40 MPH OVER THE UPPER WIND RIVER BASIN AND TO OVER 50 MPH ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS THIS EVENING. SUSTAINED WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THE UPPER WIND RIVER BASIN INCLUDING THE TOWN OF DUBOIS FROM 3 AM LATE TONIGHT THROUGH 6 PM MDT WEDNESDAY. SUSTAINED WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 75 MPH ARE POSSIBLE ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS DURING THE SAME TIME FRAME. PEOPLE HUNTING AND CAMPING ON THE EAST SLOPES OF THE WIND RIVER MOUNTAINS SHOULD BE PREPARED FOR THE POSSIBILITY OF THESE STRONG WINDS TONIGHT AND WEDNESDAY...ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE DUBOIS AREA SHOULD STAY TUNED FOR UPDATES CONCERNING THE POSSIBILITY OF STRONG WIND GUSTS TONIGHT AND WEDNESDAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS CONCERNING THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ LIPSON
3 follow-up statements
000 WWUS75 KRIW 030351 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 951 PM MDT TUE OCT 2 2007 WYZ002-030900- /O.CON.KRIW.HW.W.0009.071003T0600Z-071003T2100Z/ ABSAROKA MOUNTAINS- 951 PM MDT TUE OCT 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT WEDNESDAY. WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH OVER THE ABSAROKA MOUNTAIN RANGE OVERNIGHT. SUSTAINED WEST WINDS OF 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE ABSAROKA MOUNTAINS AFTER MIDNIGHT TONIGHT THROUGH 3 PM MDT WEDNESDAY. PEOPLE HUNTING AND CAMPING IN THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR THESE STRONG WINDS TONIGHT AND WEDNESDAY... ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-030900- /O.CON.KRIW.HW.W.0009.071003T0600Z-071003T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 951 PM MDT TUE OCT 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MDT WEDNESDAY. WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH OVER THE ABSAROKA MOUNTAIN RANGE OVERNIGHT. THESE STRONG WINDS EXPECTED TO PUSH DOWN THE EAST SLOPES INTO THE CODY FOOTHILLS DURING THE LATE NIGHT HOURS INTO WEDNESDAY MORNING. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE IN THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT THROUGH NOON WEDNESDAY. WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 70 TO 80 MPH ARE EXPECTED DURING THIS SAME TIME FRAME IN THE VICINITY OF CLARK. PEOPLE HUNTING AND CAMPING IN AND NEAR THE CODY FOOTHILLS SHOULD BE PREPARED FOR THESE STRONG WINDS TONIGHT...ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE CODY AREA SHOULD STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY MORNING...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-016-030900- /O.CON.KRIW.HW.A.0009.071003T0900Z-071004T0000Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 951 PM MDT TUE OCT 2 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 3 AM MDT WEDNESDAY TO 6 PM MDT WEDNESDAY. WEST WINDS MAY INCREASE TO 40 MPH OVER THE UPPER WIND RIVER BASIN AND TO OVER 50 MPH ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AFTER MIDNIGHT. SUSTAINED WEST WINDS OF 40 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE IN THE UPPER WIND RIVER BASIN INCLUDING THE TOWN OF DUBOIS LATE TONIGHT THROUGH 6 PM MDT WEDNESDAY. SUSTAINED WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 75 MPH ARE POSSIBLE ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS DURING THE SAME TIME FRAME. PEOPLE HUNTING AND CAMPING ON THE EAST SLOPES OF THE WIND RIVER MOUNTAINS SHOULD BE PREPARED FOR THE POSSIBILITY OF THESE STRONG WINDS TONIGHT AND WEDNESDAY...ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE DUBOIS AREA SHOULD STAY TUNED FOR UPDATES CONCERNING THE POSSIBILITY OF STRONG WIND GUSTS TONIGHT AND WEDNESDAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS CONCERNING THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 030838 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 238 AM MDT WED OCT 3 2007 WYZ002-031800- /O.CON.KRIW.HW.W.0009.000000T0000Z-071003T2100Z/ ABSAROKA MOUNTAINS- 238 AM MDT WED OCT 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... SUSTAINED WEST WINDS OF 50 MPH WITH GUSTS UP TO 75 MPH ARE EXPECTED IN THE ABSAROKA MOUNTAINS THROUGH 3 PM MDT TODAY. PEOPLE HUNTING AND CAMPING IN THE ABSAROKA MOUNTAINS SHOULD BE PREPARED FOR THESE STRONG WINDS TODAY...ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS TODAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-031800- /O.CON.KRIW.HW.W.0009.000000T0000Z-071003T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 238 AM MDT WED OCT 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE CODY FOOTHILLS THROUGH NOON TODAY. WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 70 TO 80 MPH ARE EXPECTED DURING THIS SAME TIME FRAME IN THE VICINITY OF CLARK. PEOPLE HUNTING AND CAMPING IN AND NEAR THE CODY FOOTHILLS SHOULD BE PREPARED FOR THESE STRONG WINDS TODAY...ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE CODY AREA SHOULD STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS TODAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-016-031800- /O.CON.KRIW.HW.A.0009.071003T0900Z-071004T0000Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 238 AM MDT WED OCT 3 2007 ...HIGH WIND WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CONTINUED A HIGH WIND WATCH...WHICH IS IN EFFECT THROUGH 6 PM MDT TODAY. WEST WINDS MAY INCREASE TO 40 MPH OVER THE UPPER WIND RIVER BASIN AND TO OVER 50 MPH ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS EARLY THIS MORNING. SUSTAINED WEST WINDS OF 40 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE IN THE UPPER WIND RIVER BASIN INCLUDING THE TOWN OF DUBOIS THROUGH 6 PM MDT TODAY. SUSTAINED WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 75 MPH ARE POSSIBLE ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS DURING THE SAME TIME FRAME. PEOPLE HUNTING AND CAMPING ON THE EAST SLOPES OF THE WIND RIVER MOUNTAINS SHOULD BE PREPARED FOR THE POSSIBILITY OF THESE STRONG WINDS TODAY...ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE DUBOIS AREA SHOULD STAY TUNED FOR UPDATES CONCERNING THE POSSIBILITY OF STRONG WIND GUSTS TODAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS CONCERNING THE STRONG WIND GUSTS TODAY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 031539 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 939 AM MDT WED OCT 3 2007 WYZ002-031645- /O.CAN.KRIW.HW.W.0009.000000T0000Z-071003T2100Z/ ABSAROKA MOUNTAINS- 939 AM MDT WED OCT 3 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS WERE NOT OBSERVED AND ARE NO LONGER EXPECTED IN THE ABSAROKA MOUNTAINS TODAY. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ WYZ003-031645- /O.CAN.KRIW.HW.W.0009.000000T0000Z-071003T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 939 AM MDT WED OCT 3 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A BRIEF PERIOD OF HIGH WINDS WERE OBSERVED NEAR CLARK SHORTLY AFTER MIDNIGHT LAST NIGHT WITH A GUST OF 62 MPH 9 MILES NORTHWEST OF CLARK AT 1245 AM. HIGH WINDS HAVE NOT BEEN OBSERVED SINCE THEN...AND ARE NO LONGER EXPECTED IN THE CODY FOOTHILLS TODAY. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ WYZ015-016-031645- /O.CAN.KRIW.HW.A.0009.000000T0000Z-071004T0000Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 939 AM MDT WED OCT 3 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. HIGH WINDS ARE NO LONGER EXPECTED IN THE WIND RIVER MOUNTAINS AND UPPER WIND RIVER BASIN TODAY. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ AEM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 2, 2:42 AM MDT, 12 hours 11 minutes earlier.
Area forecast discussion, Oct 2, 2:42 AM MDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 242 AM MDT TUE OCT 2 2007 .MAJOR WEATHER PATTERN CHANGE IN STORE FOR WYOMING BEGINNING THURSDAY AFTERNOON... .SHORT TERM...TODAY THROUGH THURSDAY NIGHT ISOLATED LIGHT SHOWERS IN A SOMEWHAT MOIST NORTHWESTERLY FLOW ALOFT MOVING THROUGH THE NORTHERN WIND RIVER MOUNTAINS NORTHEASTWARD INTO THE SOUTHERN ABSAROKA MOUNTAINS EARLY THIS MORNING. ISOLATED LIGHT SHOWERS WILL CONTINUE OVER THE MOUNTAINS OF NORTHWEST WYOMING THROUGH THE DAY AS PACIFIC MOISTURE NEAR MOUNTAIN TOP LEVEL RIDES IN ON A STRONG 150KT JET STREAM NOSING INTO THE PACIFIC NORTHWEST. 12Z LOCALLY RUN WRF NUMERICAL MODEL SUGGESTING WINDS IN THE CODY AREA MAY REACH HIGH WIND WARNING CRITERIA TONIGHT INTO EARLY WEDNESDAY MORNING. WILL ISSUE A HIGH WIND WATCH FOR THIS AREA DUE TO THE POTENTIAL FOR A MOUNTAIN WAVE TO DEVELOP IN THE LEE OF THE ABSAROKAS MIXING WINDS DOWN TO CODY FOOTHILL AREA. THE MAIN CORE OF THE JET STREAM SAGS SLOWLY SOUTHWARD TONIGHT INTO WEDNESDAY GRADUALLY INCREASING THE POTENTIAL FOR OROGRAPHIC RAIN AND SNOW SHOWERS OVER THE NORTHWESTERN MOUNTAINS ON WEDNESDAY THROUGH WEDNESDAY NIGHT. AS SEVERAL TYPHOONS IN THE WEST PACIFIC BEGIN TO TRANSITION FROM WARM CORE TO COLD CORE SYSTEMS...A HIGH AMPLITUDE UPPER LEVEL RIDGE BEGINS TO DEVELOP LATER TODAY OVER THE GULF OF ALASKA AND BEGINS TO DRIVE THE JET STREAM SOUTHWARD ALONG THE WEST COAST TONIGHT INTO THURSDAY. AS THE MID AND UPPER LEVEL FLOW BACKS OVER THE AREA ON THURSDAY...MID-LEVEL SUBTROPICAL MOISTURE SURGES NORTHWARD THROUGH THE EASTERN GREAT BASIN AND CONVERGES WITH RELATIVELY COLD AIR OVER NORTHWEST WYOMING...BEGINNING A GOOD FRONTOGENETIC EVENT OVER WESTERN AND CENTRAL WYOMING THURSDAY NIGHT ALONG WITH THE POTENTIAL FOR WIDESPREAD SIGNIFICANT SNOWFALL IN THE MOUNTAINS AND POSSIBLY IN MANY VALLEYS OF NORTHWEST AND WEST-CENTRAL WYOMING. .LONG TERM...FRIDAY THROUGH TUESDAY PACIFIC LOW PRESSURE TROUGH SHOWING MORE SIGNS OF DEEPENING AND CUTTING OFF IN NORTHERN UTAH ON FRIDAY WITH WIDESPREAD PRECIPITATION INCREASING ACROSS WESTERN AND CENTRAL WYOMING. TEMPERATURES CONTINUE TO COOL AND WILL LIKELY CONTINUE THIS TREND AS THE STORM APPROACHES AND THE MODELS SETTLE IN MORE ON A CONSENSUS FORECAST. AT THIS TIME PLENTY OF DIVERGENCE IN MODEL SOLUTIONS WITH DEPTH OF LOW...AMOUNT OF CUTTING OFF IF ANY AND TIMING OF THE LOW MOVING EAST. AT THIS TIME CONSENSUS OF SURROUNDING FORECASTS IS FOR SLOWER AND DEEPER MOVING LOW. FRIDAY NIGHT SNOW LEVEL MOVES INTO VALLEYS AND BASINS. SNOWFALL AMOUNTS ARE HIGHLY SPECULATIVE AT THIS TIME FRAME AND COULD BE SIGNIFICANTLY HIGHER WITH A STRONGER SLOWER COLDER CUT OFF LOW. CONTINUE SNOW/RAIN SNOW ON SATURDAY WITH DECREASING CHANCE OF PRECIPITATION IN THE WEST. COLDER LOWS FOR SATURDAY NIGHT WITH CLEARING FROM WEST TO EAST. DEPENDING ON PRECIPITATION AMOUNTS AND STATE...COULD SEE CONSIDERABLE AREAS OF FOG SATURDAY NIGHT BUT TOO MUCH UNCERTAINTY TO BE THAT SPECIFIC AT THIS TIME. IMPROVING CONDITIONS SUNDAY THROUGH TUESDAY WITH DRY AND WARMER CONDITIONS. STILL MAY BE SOME FOG AROUND LATE SUNDAY NIGHT AND MONDAY MORNING. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE ROUTES UNTIL 00Z WEDNESDAY. WIND SPEED WILL INCREASE AGAIN TUESDAY AFTERNOON AT MOST TAF SITES AS THE PRESSURE GRADIENT TIGHTENS ONCE MORE. && .FIRE WEATHER... A STRONG WESTERLY FLOW ALOFT WILL MOVE OVER THE DISTRICT TODAY WITH SOME RAIN AND SNOW SHOWERS LINGERING OVER THE NORTHWEST MOUNTAINS THROUGH WEDNESDAY NIGHT. A MUCH STRONGER PACIFIC STORM SYSTEM WILL DIG INTO THE GREAT BASIN ON THURSDAY BRINGING SUBTROPICAL MOISTURE NORTHWARD INTO THE SOUTHERN AND SOUTHEAST PORTIONS OF THE AREA WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL OVER THE HIGHER TERRAIN OF WESTERN AREAS THURSDAY NIGHT INTO FRIDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR WYZ003. && SHORT TERM...CHURCH LONG TERM...C.BAKER AVIATION...AR FIRE WEATHER...CHURCH
Hazardous weather outlook, Oct 2, 5:36 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 536 AM MDT TUE OCT 2 2007 WYZ001>020-022>030-031200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 536 AM MDT TUE OCT 2 2007 ...STRONG WEST WINDS POSSIBLE IN THE CODY FOOTHILLS THIS EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH FOR THE CODY FOOTHILLS HAS BEEN ISSUED FOR TONIGHT FOR THE POTENTIAL OF STRONG WEST WINDS DEVELOPING AFTER SUNSET AND CONTINUING UNTIL ABOUT SUNRISE WEDNESDAY. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. LIGHT RAIN AND SNOW SHOWERS WILL OCCUR IN THE MOUNTAINS OF NORTHWEST WYOMING TODAY AND TONIGHT. ROADS OVER THE MOUNTAIN PASSES MAY BE SLICK AT TIMES TONIGHT DUE TO LIGHT SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN IS THEN EXPECTED TO DEVELOP AROUND MIDWEEK AND CONTINUE INTO THE WEEKEND. A FAVORABLE PATTERN FOR SNOW IN THE NORTHWEST MOUNTAINS IS EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY. AS THIS STORM SYSTEM GATHERS STRENGTH IN THE GREAT BASIN THURSDAY AND MOVES TOWARDS WESTERN WYOMING...THE CHANCES OF PRECIPITATION WILL BE ON THE INCREASE ACROSS ALL OF WESTERN AND CENTRAL WYOMING THURSDAY NIGHT. COLDER AIR WILL FILTER INTO AREAS EAST OF THE DIVIDE FRIDAY WHICH COULD TURN THE EXPECTED RAIN INTO SNOW ABOVE ABOUT 6000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND STRONG WINDS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:31 AM MDT | High Wind Watch | RIW | Park | 12 hr |
| Oct 2, 2:53 PM MDT | High Wind Watch | RIW | Fremont, Sublette | 19 hr |
| Oct 2, 3:08 PM MDT | Fire Weather Watch | RIW | Natrona | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.